MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 5.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 5.5; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 5.5
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review of optical signal issues, per fda recommendation.The investigation of the optical signal issue has been completed.The data logs showed pump was started & run without issue.The logs also showed the placement signal was disabled after placement signal issue occurring & multiple suction alarms.Per clinical description, the pump was potential interaction in graft with clamp & might affect to the optical signal of the pump.However, the root cause of the optical signal issue was unable to be determined as limited clinical details were provided and no product was returned for review.A review of the device history record (dhr) for the suspect product, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time the product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.
 
Event or Problem Description
The complainant reported that an impella 5.5 pump was implanted for circulatory support.During support, the placement signal was lost.The alarm was disabled, and pump support continued without interruption.There was no reported harm to the patient.

Brand Name
IMPELLA 5.5
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key23006876
Report Number1220648-2025-31317
Device Sequence Number10508622
Product Code OZD
UDI-Device Identifier00813502011531
UDI-Public(01)00813502011531(10)2023229203(17)240630
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIMPELLA 5.5
Device Catalogue Number0550-0008
Device Lot Number2023229203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOMATED IMPELLA CONTROLLER.
Patient Age77 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite